ISSN 1941-5923

Logo



Get your full text copy in PDF

Hepatitis B Reactivation After Ifosfamide Therapy for Retroperitoneal Sarcoma

Purva Chhibar, Ziqiang Zhu, Naga K.S. Cheedella, Rashid Chaudhry, Jen Chin Wang

(Division of Hematology/Oncology, Brookdale University Hospital Medical center, Brooklyn, NY, USA)

Am J Case Rep 2016; 17:371-374

DOI: 10.12659/AJCR.896496


BACKGROUND: Patients receiving cancer treatment are at risk for hepatitis B virus (HBV) reactivation. Ifosfamide is an alkylating agent and is considered to be one of the important drugs for the treatment of metastatic sarcoma. No association of ifosfamide and HBV reactivation has been reported so far.
CASE REPORT: We report a case of a 61-year-old Asian man with metastatic retroperitoneal liposarcoma who was HBcAb positive and was treated with ifosfamide and dacarbazine, developed HBV reactivation secondary to ifosfamide requiring treatment with tenofovir. To the best of our knowledge, this is the first report describing HBV reactivation in a patient with positive HBcAb who was treated with ifosfamide.
CONCLUSIONS: We recommend close surveillance of possible HBV reactivation while employing ifosfamide chemotherapy.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree